Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 484, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 12, 2011, 5:28 PM CDT for Dade County, Lawrence County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 5:28 PM CDT (22:28 UTC)
- Expired
- Oct 12, 2011, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS53 KSGF 122228
SVRSGF
MOC057-109-122315-
/O.NEW.KSGF.SV.W.0484.111012T2228Z-111012T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT WED OCT 12 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CDT.
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF MEINERT...OR 15 MILES NORTHEAST
OF CARTHAGE...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE MILLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3724 9405 3729 9405 3729 9408 3736 9408
3738 9380 3723 9375 3717 9387
TIME...MOT...LOC 2229Z 279DEG 17KT 3731 9407
WIND...HAIL <50MPH 1.00IN
$$
HATCH3 follow-up statements
606
WWUS53 KSGF 122240
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT WED OCT 12 2011
MOC057-109-122315-
/O.CON.KSGF.SV.W.0484.000000T0000Z-111012T2315Z/
DADE MO-LAWRENCE MO-
540 PM CDT WED OCT 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN LAWRENCE AND SOUTH CENTRAL DADE COUNTIES...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MEINERT...OR 12 MILES SOUTHWEST
OF GREENFIELD...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE MILLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3724 9404 3729 9405 3737 9400 3738 9380
3723 9375 3717 9387
TIME...MOT...LOC 2241Z 279DEG 17KT 3730 9400
WIND...HAIL 60MPH 1.00IN
$$
HATCH290
WWUS53 KSGF 122258
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT WED OCT 12 2011
MOC057-109-122315-
/O.CON.KSGF.SV.W.0484.000000T0000Z-111012T2315Z/
DADE MO-LAWRENCE MO-
558 PM CDT WED OCT 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL LAWRENCE AND SOUTH CENTRAL DADE COUNTIES...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PENNSBORO...OR 9
MILES SOUTH OF GREENFIELD...MOVING EAST AT 25 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE MILLER AND PENNSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3724 9395 3729 9395 3734 9388 3738 9380
3723 9375 3717 9387
TIME...MOT...LOC 2258Z 277DEG 23KT 3728 9385
WIND...HAIL <50MPH 1.00IN
$$
HATCH307
WWUS53 KSGF 122306
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT WED OCT 12 2011
MOC057-109-122317-
/O.EXP.KSGF.SV.W.0484.000000T0000Z-111012T2315Z/
DADE MO-LAWRENCE MO-
606 PM CDT WED OCT 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE AND
SOUTH CENTRAL DADE COUNTIES WILL EXPIRE AT 615 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3724 9395 3729 9395 3734 9388 3738 9380
3723 9375 3717 9387
TIME...MOT...LOC 2307Z 277DEG 23KT 3727 9378
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 2:29 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 12, 2:29 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT WED OCT 12 2011 .DISCUSSION... SHOWERS AND THUNDERSTORMS IMPACTED PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. THIS INITIAL ROUND OF ACTIVITY CONTINUES TO SHIFT INTO THE EASTERN OZARKS THIS AFTERNOON. MEANWHILE...SKIES HAD CLEARED OVER WESTERN MISSOURI AND EASTERN KANSAS...ALLOWING TEMPERATURES TO WARM INTO THE MIDDLE AND UPPER 70S. THIS WARMING...ALONG WITH A PASSING SHORTWAVE TROUGH...HAS CREATED AN UNSTABLE AIRMASS OVER THIS REGION. MIXED LAYER CAPES HAVE INCREASE TO OVER A 1000 J/KG WEST OF HIGHWAY 65. A FIELD OF CUMULUS HAD DEVELOPED IN THIS REGION WHERE ITS THOUGHT THAT A 2ND ROUND OF STORMS COULD DEVELOP. THE H-TRIP MODEL SUGGESTS INITIATION SOMEWHERE NEAR THE KANSAS AND MISSOURI STATE LINE BETWEEN 22Z AND 00Z. THE ENVIRONMENT SHOULD BE SUPPORTIVE OF A FEW STRONG TO MARGINALLY SEVERE STORMS. OVERALL DEEP LAYER SHEAR OF 20-25 KNOTS WILL BE JUST SUFFICIENT TO ORGANIZE A FEW UPDRAFTS. CAPE BELOW 3KM EXCEEDED 100 J/KG...WHICH WILL ALLOW FOR A MARGINAL RISK FOR DAMAGING WIND GUSTS. THERE ALSO COULD BE A RISK FOR LARGE HAIL UP TO THE SIZE OF QUARTERS OR HALF DOLLARS. THE VEERING SURFACE WINDS FROM THE SOUTHWEST WOULD MITIGATE LOW LEVEL HELICITIES NEEDED FOR TORNADOES...THEREFORE...THIS EVENING'S ENVIRONMENT IS NOT IDEAL FOR A TORNADO RISK. THIS CONVECTION WILL SHIFT EAST THROUGH THE EVENING HOURS...EVENTUALLY EXITING THE OZARKS BY MIDNIGHT TONIGHT. A PACIFIC AIRMASS WILL FOLLOW...SETTING THE STAGE FOR SEVERAL DAYS OF DRY WEATHER AND COOLER OVERNIGHT LOW TEMPERATURES. LOOK FOR LOWS IN THE 40S BOTH THURSDAY NIGHT AND FRIDAY NIGHT. AFTERNOON HIGHS WILL STILL WARM INTO THE 70S. A PRETTY NICE WEEKEND IS IN STORE FOR EVERYONE. THE UPPER FLOW WILL BECOME HIGHLY ZONAL...ALLOWING SOUTHERLY WINDS TO QUICKLY COMMENCE BY SATURDAY AFTERNOON. IT COULD BE A FANTASTIC WEEKEND FOR A RIVER FLOAT OR A LATE SEASON LAKE RUN...AS AFTERNOON TEMPERATURES BOTH SATURDAY AND SUNDAY...WARM INTO THE MIDDLE AND UPPER 70S UNDER MOSTLY SUNNY SKIES. BY MONDAY...BOTH THE GFS AND THE ECMWF SUGGEST A STRONGER COLD FRONT TO PUSH ACROSS SOUTHERN MISSOURI. THIS FEATURE WILL FORCE A COLDER SHOT OF CANADIAN AIR...CAUSING TEMPERATURES TO BECOME MUCH COOLER. HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK COULD STRUGGLE TO WARM OUT OF THE UPPER 50S AND LOWER 60S. THERE ALSO COULD BE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS WITH THIS FRONTAL PASSAGE. CRAMER && .AVIATION... /ISSUED 1212 PM CDT WED OCT 12 2011/ FOR THE 12/1800Z KSGF/KJLN/KBBG TAFS...A COLD FRONT WILL MOVE THROUGH THE TAF SITES FROM 22Z-02Z. SHOWERS OVER THE EASTERN OZARKS ATTM WILL SHIFT EAST WITH SOME LOCALIZED LOWER CEILINGS AT KBBG POSSIBLE IN THE NEAR TERM. SHOULD SEE SOME SHRA/TSTM REDEVELOPMENT AS THE FRONT MOVES INTO WESTERN MO EARLY IN THE TAF PERIOD...BUT PRECIP WILL QUICKLY SHIFT EAST. IN GENERAL WILL CARRY VFR CONDITIONS WITH LOCALIZED MVFR/IFR CONDITIONS NEAR HEAVIER RAIN PRODUCING SHRA/TSRA. BEHIND THE FRONT...NORTHWEST WINDS SHOULD DRY CONDITIONS OUT AND WILL CARRY VFR CIGS/VIS LATE TONIGHT AND THU. SOME GUSTY NORTHWEST WINDS WILL OCCUR WITH DAYTIME MIXING LATE IN THE TAF PERIOD. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 12, 12:53 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT WED OCT 12 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON AND EVENING OVER AREAS NEAR THE KANSAS AND MISSOURI STATE LINE. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND DAMAGING THUNDERSTORM WIND GUSTS UP TO 60 MPH. THESE STORMS WILL TRACK EASTWARD THROUGH THE REST OF THE OZARKS REGION DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED FIRE WEATHER DANGER FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR ON THURSDAY...AND ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS ON FRIDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY AND MONDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Oct 12, 5:13 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT WED OCT 12 2011
MOZ066-067-078-122245-
CEDAR MO-ST. CLAIR MO-VERNON MO-
513 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VERNON...
NORTHWESTERN CEDAR AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 545 PM
CDT...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WALKER...OR 7 MILES
NORTHEAST OF NEVADA...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS AND WALKER.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3800 9403 3790 9395 3778 9406 3790 9434
3799 9432
TIME...MOT...LOC 2214Z 277DEG 14KT 3793 9426
HATCHSpecial weather statement, Oct 12, 5:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT WED OCT 12 2011
MOZ088-089-094-122245-
JASPER MO-DADE MO-LAWRENCE MO-
522 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER...
NORTHWESTERN LAWRENCE AND SOUTHWESTERN DADE COUNTIES UNTIL 545 PM
CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUDENVILLE...OR 13 MILES NORTHEAST OF
CARTHAGE...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHWESTERN
DADE...NORTHEASTERN JASPER AND NORTHWESTERN LAWRENCE COUNTIES.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3728 9418 3735 9418 3736 9416 3735 9409
3737 9408 3739 9391 3720 9396
TIME...MOT...LOC 2222Z 276DEG 17KT 3731 9412
HATCHLocal storm report, Oct 12, 5:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT WED OCT 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 E MONETT 36.92N 93.91W
10/12/2011 E0.75 INCH BARRY MO PUBLIC
PENNY SIZE HAIL COVERING THE GROUND.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:37 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Oct 12, 5:13 PM CDT | Special Weather Statement | SGF | Vernon | 32 min |
| Oct 12, 5:22 PM CDT | Special Weather Statement | SGF | Dade | 23 min |
| Oct 12, 5:33 PM CDT | Special Weather Statement | SGF | McDonald | 27 min |
| Oct 12, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 42 min |
| Oct 12, 5:55 PM CDT | Special Weather Statement | SGF | Benton | 35 min |
| Oct 12, 6:20 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Oct 12, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 32 min |
| Oct 12, 6:32 PM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Oct 12, 6:47 PM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Oct 12, 6:50 PM CDT | Special Weather Statement | SGF | Benton | 40 min |
| Oct 12, 6:55 PM CDT | Special Weather Statement | SGF | Polk | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.